Skip to content
My WebMD Sign In, Sign Up
Mirena IUD w/brown period blood
avatar
marvis123 posted:
I just got my second Mirena placed about two weeks ago after having my first for the full five years. I have just gotten, what I believe, is my first period with this new IUD. My problem, the blood is dark brown and very spotty. This hasn't happened to me before and I'm not sure if it's normal. Has anyone else experienced this with the Mirena? Any help would be appreciated. Thanks!!
Reply
 
avatar
unknown responded:
Hello Marvis123, I got Mirena about 3 weeks ago & got the brown spotting too, i think its a mix of blood and the brown sterelizer stuff they put in there before insertion... you'll stop seing more of the red spotting and less of the brown... i wouldnt be concerned but maybe a call to your doctor will make you feel better. When i got my first actual period i noticed some brown spotting (maybe the first 1-2 days) mixed with the blood. now i dont see it... still spotting like they said i would ..

Hope this helped!
 
avatar
BeautifulBluegras responded:
I had the same color blood as you a few weeks after mine was put in. Rather thick and eventually became spotty.


Health Insurance in Your State

Learn about plans, benefits, and costs in your state's Marketplace.

From WebMD

Helpful Tips

Oral Sex- deep throatExpert
Many people have trouble with the gag reflex (choking or coughing) when performing oral sex especially when they try to deep throat. You ... More
Was this Helpful?
70 of 88 found this helpful

Related Drug Reviews

  • Drug Name User Reviews

Report Problems to the
Food and Drug Administration

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

For more information, visit Dr. Becker-Phelps' website